MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 DUAL MOBILITY LINER 50MM H; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 DUAL MOBILITY LINER 50MM H; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: ref 110024466 lot 609930 g7 metal liner; ref xl-200156 lot 876400 active articulation bearing; ref 163663 lot 557030 head; ref 163663 lot 624200 modular head 28mm +3 neck; ref 110010269 lot 6831221 g7 shell; ref 00625006540 lot j6851911 screw; ref 00625006540 lot j6730167 screw; ref 00625006540 lot j6694869 screw; ref 11-301322 lot 013220 proximal body; ref 11-300921 lot 032370 distal stem; ref 11-302138 lot 420950 trochanteric bolt; ref 11-302109 lot 583360 trochanteric button.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2021 - 02008, 0001825034 - 2021 - 02009, 0001825034 - 2021 - 02010, 0001825034 - 2021 - 02011, 0001825034 - 2021 - 02012, 0001825034 - 2021 - 02013, 0001825034 - 2021 - 02015, 0001825034 - 2021 - 02016, 0001825034 - 2021 - 02017, 0001825034 - 2021 - 02018, 0001825034 - 2021 - 02020, 0001825034 - 2021 - 02023.
 
Event or Problem Description
It was reported that initial unknown right total hip arthroplasty placed approximately 22 years ago.The patient was revised due to poly wear and acetabular osteolysis.After the revision, the patient experienced issues with healing at the incision site.An i&d with exchange of the dual mobility components was performed 2 months later due to infection.The patient continued to experience elevated labs and drainage concerns.The patient was again revised within the month for deep infection with gross purulence in the joint.All components were removed and an antibiotic spacer with constrained cup and liner placed without complication.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 DUAL MOBILITY LINER 50MM H
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12149668
Report Number0001825034-2021-02022
Device Sequence Number4723852
Product Code LPH
UDI-Device Identifier00880304703544
UDI-Public(01)00880304703544(17)270811(10)029180
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110024466
Device Lot Number029180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight99